Alert archive / Minnesota / River Flood Warnings in 2014

River Flood Warning 37, NWS Grand Forks, ND

June 17, 2014Norman County, Minnesota

NWS Grand Forks, ND issued this river flood warning at Jun 17, 2014, 9:14 PM CDT for Norman County, Minnesota. It took effect at Jun 19, 2014, 7:00 AM CDT. It was in force for 48 hr.

The area

The outline as issued.

The facts

Issued
Jun 17, 2014, 9:14 PM CDT (02:14 UTC)
In effect from
Jun 19, 2014, 7:00 AM CDT
Expired
Jun 21, 2014, 7:00 AM CDT
In force
48 hr
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Flood severity
Minor

County Norman County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 54 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wild Rice River (MN) at Hendrum (HNDM5). The gauge peaked at 19.30 ft at Jun 21, 2014, 11:00 PM CDT.

actionminormoderate15202506/1806/1906/2006/2106/22
Action stage
18 ft
Minor stage
20 ft
Moderate stage
28 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05064000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

716 
WGUS83 KFGF 180214
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
914 PM CDT TUE JUN 17 2014


...THE FLOOD WARNING HAS BEEN EXTENDED FOR THESE RIVER LOCATIONS IN 
MINNESOTA...NORTH DAKOTA...

  * WAHPETON...ON THE RED RIVER...IN WILKIN AND RICHLAND COUNTIES
  * EAST GRAND FORKS...ON THE RED RIVER...IN POLK AND GRAND FORKS 
  COUNTIES
  * OSLO...ON THE RED RIVER...IN MARSHALL...WALSH...POLK AND GRAND 
  FORKS COUNTIES
  * CROOKSTON...ON THE RED LAKE RIVER...IN POLK COUNTY
  * HALLOCK...ON THE TWO RIVERS RIVER...IN KITTSON COUNTY

...THE FLOOD WARNING CONTINUES FOR THESE RIVER LOCATIONS IN 
MINNESOTA...NORTH DAKOTA...

  * FARGO...ON THE RED RIVER ...IN CLAY AND CASS COUNTIES
  * DILWORTH...ON THE BUFFALO RIVER ...IN CLAY COUNTY
...THE FLOOD WARNING CONTINUES FOR THESE RIVER LOCATIONS IN 
MINNESOTA...

  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE NEW WARNINGS FOR...
  
  * HENDRUM...ON THE WILD RICE RIVER (MN)...IN NORMAN COUNTY

.RIVER RISES CONTINUE IN MANY AREAS DUE TO RAINFALL OVER THE PAST WEEKEND.  
MORE RAIN IS ON THE WAY BUT IT IS NOT SURE HOW IT WILL IMPACT RIVER
LEVELS AS AMOUNTS WILL BE VARIABLE.  STAY TUNED. 

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED
  MAY NOT REFLECT THE CREST FOR THIS EVENT.

  FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW 
  WEATHER AND RIVER INFORMATION IS USED. RIVER FORECASTS USUALLY USE 
  24 HOURS OF EXPECTED PRECIPITATION BUT DEPENDING ON THE SITUATION 
  IT MAY INCLUDE PRECIPITATION EXPECTED THROUGH THE NEXT 72 HOURS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND, DON'T DROWN... 
 
 - DON'T TRAVEL THROUGH FLOODED AREAS!

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

&&

MNC167-NDC077-191414-
/O.EXT.KFGF.FL.W.0030.000000T0000Z-140619T2000Z/
/WHNN8.1.ER.140616T0600Z.140617T0645Z.140618T1400Z.NO/
914 PM CDT TUE JUN 17 2014

THE FLOOD WARNING CONTINUES FOR...
* ...WAHPETON...ON THE RED RIVER.
* UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 PM TUESDAY THE STAGE WAS 11.7 FEET. 
* MINOR FLOODING IS OCCURRING AND DURING THE NEXT 7 DAYS...MINOR 
  FLOODING IS FORECAST.
* MINOR FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE WEDNESDAY MORNING.
* IMPACT STATEMENT(S) - AT 11.6 FEET, OTTER TAIL RIVER WATER STARTS TO
  FLOW INTO THE BRECKENRIDGE DIVERSION.WATER ON MAIN ST (BRECK).

&&
 
DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET:

 DATE                WED    THU    FRI    SAT    SUN    MON    TUE
(MONTH/DAY)         06/18  06/19  06/20  06/21  06/22  06/23  06/24

RED RIVER
  WAHPETON          10.4    9.7    9.7    9.5    9.4    9.3    9.2


LAT...LON 4602 9672 4603 9641 4650 9663 4650 9684


$$

MNC027-NDC017-191414-
/O.CON.KFGF.FL.W.0031.000000T0000Z-000000T0000Z/
/FGON8.1.ER.140616T2015Z.140620T0000Z.000000T0000Z.NO/
914 PM CDT TUE JUN 17 2014

THE FLOOD WARNING CONTINUES FOR...
* ...FARGO...ON THE RED RIVER.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:15 PM TUESDAY THE STAGE WAS 19.7 FEET. 
* MINOR FLOODING IS OCCURRING AND DURING THE NEXT 7 DAYS...MINOR 
  FLOODING IS FORECAST.
* MINOR FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 21.5 FEET SOMETIME 
  THURSDAY EVENING THEN BEGIN FALLING.
* THE RIVER IS FORECAST TO CREST AT 21.5 ON THURSDAY EVENING DURING 
  THIS 7-DAY PERIOD.
* IMPACT STATEMENT(S) - AT 22.0 FEET, FARGO...NORTH BROADWAY BRIDGE IS
  CLOSED.

&&
 
DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET:

 DATE                WED    THU    FRI    SAT    SUN    MON    TUE
(MONTH/DAY)         06/18  06/19  06/20  06/21  06/22  06/23  06/24

RED RIVER
  FARGO             20.9   21.5   21.3   20.6   19.5   18.7   18.0


LAT...LON 4715 9673 4724 9683 4724 9694 4676 9689 4677 9671


$$

MNC119-NDC035-191413-
/O.EXT.KFGF.FL.W.0032.140618T0442Z-140625T0959Z/
/EGFM5.1.ER.140618T0442Z.140620T0000Z.140624T0359Z.NO/
914 PM CDT TUE JUN 17 2014

THE FLOOD WARNING CONTINUES FOR...
* ...EAST GRAND FORKS...ON THE RED RIVER.
* UNTIL WEDNESDAY JUNE 25...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:45 PM TUESDAY THE STAGE WAS 27.5 FEET. 
* MINOR FLOOD STAGE IS 28.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY NIGHT AND CONTINUE TO 
  RISE TO NEAR 30.5 FEET BY THURSDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY MONDAY NIGHT.
* THE RIVER IS FORECAST TO CREST AT 30.5 ON THURSDAY EVENING DURING 
  THIS 7-DAY PERIOD.
* THE RIVER IS FORECAST TO CREST BETWEEN 29.5 AND 31.5 FEET
  LATER THIS WEEK.


&&
 
DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET:

 DATE                WED    THU    FRI    SAT    SUN    MON    TUE
(MONTH/DAY)         06/18  06/19  06/20  06/21  06/22  06/23  06/24

RED RIVER
  EAST GRAND FORKS  29.7   30.5   30.5   30.0   29.1   28.2   26.9


LAT...LON 4768 9674 4807 9698 4810 9719 4767 9699


$$

MNC089-119-NDC035-099-191413-
/O.EXT.KFGF.FL.W.0033.140618T1330Z-140626T0300Z/
/OSLM5.1.ER.140618T1330Z.140620T1800Z.140624T2100Z.NO/
914 PM CDT TUE JUN 17 2014

THE FLOOD WARNING CONTINUES FOR...
* ...OSLO...ON THE RED RIVER.
* FROM WEDNESDAY MORNING TO WEDNESDAY JUNE 25...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  8:15 PM TUESDAY THE STAGE WAS 24.2 FEET. 
* MINOR FLOOD STAGE IS 26.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY MID-MORNING AND 
  CONTINUE TO RISE TO NEAR 29.5 FEET BY FRIDAY EARLY AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY AFTERNOON.
* THE RIVER IS FORECAST TO CREST AT 29.5 ON FRIDAY EARLY AFTERNOON 
  DURING THIS 7-DAY PERIOD.
* THE RIVER IS FORECAST TO CREST BETWEEN 29.0 AND 31.0 FEET
  LATER THIS WEEK.
* IMPACT STATEMENT(S) - AT 30.0 FEET, MODERATE FLOOD STAGE.

&&
 
DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET:

 DATE                WED    THU    FRI    SAT    SUN    MON    TUE
(MONTH/DAY)         06/18  06/19  06/20  06/21  06/22  06/23  06/24

RED RIVER
  OSLO              27.4   29.0   29.5   29.2   28.4   27.3   25.8


LAT...LON 4810 9721 4807 9698 4846 9706 4848 9725


$$

MNC027-191413-
/O.CON.KFGF.FL.W.0036.000000T0000Z-140623T2100Z/
/DILM5.1.ER.140617T2130Z.140620T0600Z.140622T1500Z.NO/
914 PM CDT TUE JUN 17 2014

THE FLOOD WARNING CONTINUES FOR...
* ...DILWORTH...ON THE BUFFALO RIVER.
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 PM TUESDAY THE STAGE WAS 12.1 FEET. 
* MINOR FLOODING IS OCCURRING AND DURING THE NEXT 7 DAYS...MINOR 
  FLOODING IS FORECAST.
* MINOR FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 13.0 FEET SOMETIME 
  EARLY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE 
  SUNDAY MORNING.
* THE RIVER IS FORECAST TO CREST AT 13.0 ON EARLY FRIDAY MORNING 
  DURING THIS 7-DAY PERIOD.
* IMPACT STATEMENT(S) - AT 12.0 FEET, FLOOD WARNING STAGE...MINOR.

&&
 
DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET:

 DATE                WED    THU    FRI    SAT    SUN    MON    TUE
(MONTH/DAY)         06/18  06/19  06/20  06/21  06/22  06/23  06/24

BUFFALO RIVER
  DILWORTH          12.6   12.9   12.9   12.4   11.7   11.0   10.2


LAT...LON 4715 9682 4704 9681 4689 9669 4684 9652 4692 9650


$$

MNC107-191413-
/O.NEW.KFGF.FL.W.0037.140619T1200Z-140621T1200Z/
/HNDM5.1.ER.140619T1200Z.140619T1200Z.140620T0600Z.NO/
914 PM CDT TUE JUN 17 2014

* AT  8:30 PM TUESDAY THE STAGE WAS 18.7 FEET. 
* MINOR FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  THURSDAY MID-MORNING.
* THE RIVER IS FORECAST TO CREST AT 20.0 ON THURSDAY MID-MORNING 
  DURING THIS 7-DAY PERIOD.
* IMPACT STATEMENT(S) - AT 20.0 FEET, FLOOD WARNING STAGE...MINOR.

&&
 
DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET:

 DATE                WED    THU    FRI    SAT    SUN    MON    TUE
(MONTH/DAY)         06/18  06/19  06/20  06/21  06/22  06/23  06/24

WILD RICE RIVER
  HENDRUM           19.8   20.0   19.4   18.1   16.6   15.0   13.8


LAT...LON 4734 9683 4724 9684 4715 9673 4722 9653 4732 9656


$$

MNC119-191413-
/O.EXT.KFGF.FL.W.0034.000000T0000Z-140620T1500Z/
/CRKM5.1.ER.140616T1739Z.140617T1445Z.140619T0900Z.NO/
914 PM CDT TUE JUN 17 2014

THE FLOOD WARNING CONTINUES FOR...
* ...CROOKSTON...ON THE RED LAKE RIVER.
* UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:45 PM TUESDAY THE STAGE WAS 16.8 FEET. 
* MINOR FLOODING IS OCCURRING AND DURING THE NEXT 7 DAYS...MINOR 
  FLOODING IS FORECAST.
* MINOR FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THURSDAY MORNING.
* IMPACT STATEMENT(S) - AT 16.0 FEET, PUBLIC WORKS ON 24 HOUR SHIFTS -
  PUMPS, GATES, ETC.

&&
 
DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET:

 DATE                WED    THU    FRI    SAT    SUN    MON    TUE
(MONTH/DAY)         06/18  06/19  06/20  06/21  06/22  06/23  06/24

RED LAKE RIVER
  CROOKSTON         15.6   14.1   12.9   11.9   11.3   10.7   10.3


LAT...LON 4779 9694 4771 9653 4785 9623 4785 9649 4794 9701


$$

MNC069-191413-
/O.EXT.KFGF.FL.W.0035.000000T0000Z-140623T1600Z/
/HLLM5.1.ER.140617T0313Z.140619T0000Z.140622T1000Z.NO/
914 PM CDT TUE JUN 17 2014

THE FLOOD WARNING CONTINUES FOR...
* ...HALLOCK...ON THE TWO RIVERS RIVER.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 PM TUESDAY THE STAGE WAS 803.5 FEET. 
* MINOR FLOODING IS OCCURRING AND DURING THE NEXT 7 DAYS...MINOR 
  FLOODING IS FORECAST.
* MINOR FLOOD STAGE IS 802.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 803.9 FEET SOMETIME 
  WEDNESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY 
  MORNING.
* THE RIVER IS FORECAST TO CREST AT 803.9 ON WEDNESDAY EVENING DURING
  THIS 7-DAY PERIOD.
* IMPACT STATEMENT(S) - AT 804.5 FEET, BACKUP AT REACH 2 DIKE, 
  CEMETERY ROAD AT 6TH ST. S. - SHUT STORM VALVE.

&&
 
DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET:

 DATE                WED    THU    FRI    SAT    SUN    MON    TUE
(MONTH/DAY)         06/18  06/19  06/20  06/21  06/22  06/23  06/24

TWO RIVERS RIVER
  HALLOCK          803.9  803.9  803.4  802.4  801.3  800.3  799.5


LAT...LON 4888 9719 4873 9713 4867 9662 4885 9667


$$
1 follow-up statement
702 
WGUS83 KFGF 181219
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
719 AM CDT WED JUN 18 2014

...THE FLOOD WARNING IS NOW CANCELLED FOR THESE RIVER LOCATIONS IN 
MINNESOTA...

  * HENDRUM...ON THE WILD RICE RIVER (MN)...IN NORMAN COUNTY

. Past rainfall has not produced enough runoff to raise the Wild Rice
river at Hendrum to flood levels. As well...future rains are not
expected to do the same.

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED
  MAY NOT REFLECT THE CREST FOR THIS EVENT.

  FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW 
  WEATHER AND RIVER INFORMATION IS USED. RIVER FORECASTS USUALLY USE 
  24 HOURS OF EXPECTED PRECIPITATION BUT DEPENDING ON THE SITUATION 
  IT MAY INCLUDE PRECIPITATION EXPECTED THROUGH THE NEXT 72 HOURS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND, DON'T DROWN... 
 
 - DON'T TRAVEL THROUGH FLOODED AREAS!

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

&&

MNC107-181249-
/O.CAN.KFGF.FL.W.0037.140619T1200Z-140621T1200Z/
/HNDM5.1.ER.140619T1200Z.140619T1200Z.140620T0600Z.NO/
719 AM CDT WED JUN 18 2014

THE FLOOD WARNING IS CANCELLED FOR...
* ...HENDRUM...ON THE WILD RICE RIVER (MN).
* AT  6:30 AM WEDNESDAY THE STAGE WAS 18.9 FEET. 
* MINOR FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  THURSDAY MID-MORNING.
* THE RIVER IS FORECAST TO CREST AT 20.0 ON THURSDAY MID-MORNING 
  DURING THIS 7-DAY PERIOD.
* THE RIVER IS FORECAST TO CREST BETWEEN **** AND **** FEET
  EARLY/LATER/NEXT/THIS WEEK.
* IMPACT STATEMENT(S) - AT 20.0 FEET, FLOOD WARNING STAGE...MINOR.

&&

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                THU    FRI    SAT    SUN    MON    TUE    WED
(MONTH/DAY)         06/19  06/20  06/21  06/22  06/23  06/24  06/25

WILD RICE RIVER
  HENDRUM           20.0   19.9   18.9   17.3   15.8   14.4     M 


LAT...LON 4734 9683 4724 9684 4715 9673 4722 9653 4732 9656


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Jun 17, 6:33 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jun 17, 6:33 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
633 PM CDT TUE JUN 17 2014

.UPDATE...
ISSUED AT 633 PM CDT TUE JUN 17 2014

LOOKS LIKE A QUIET EVENING WEATHER WISE WITH THE MAIN CHALLENGE
BEING HOW FAR EAST THE CIRRUS CANOPY FROM THE CONVECTION ALONG
THE MT/ND BORDER GETS. HAVE BUMPED UP CLOUD AMOUNTS A BIT AND WILL
CONTINUE TO MONITOR.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 336 PM CDT TUE JUN 17 2014

CHALLENGES INCLUDE FLOOD/FLASH FLOOD AND SEVERE THREAT LATE
WEDNESDAY THROUGH THURSDAY. GFS/NAM/ECMWF IN GOOD OVERALL
AGREEMENT WITH THE GEM AN OUTLIER. WILL USE A BLENDED SOLUTION.

FOR TONIGHT...NORTHEAST WIND WILL BECOME A BIT MORE EASTERLY AS
HUDSON BAY SFC HIGH SLIDES TO THE EAST. SKIES WILL BE PARTLY
CLOUDY TO MOSTLY CLEAR DROPPING INTO THE MID 50S ACROSS THE NORTH
TO THE LOWER 60S ACROSS THE SOUTH.

A STRONG UPPER TROUGH ACROSS IDAHO TODAY WILL BEGIN TO ROTATE
NORTH AND EAST ON WEDNESDAY. ASSOCIATED SFC LOW WILL EJECT FROM
NORTHEAST CO TO SOUTHEAST SD BY 00 UTC THURSDAY. SFC WARM FRONT
FORECAST TO REMAIN WELL SOUTH OF THE FORECAST AREA...BUT EXPECT
ELEVATED SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG NORTHWEST TO
SOUTHEAST ORIENTED SFC TROUGH ACROSS CENTRAL ND AND PUSH SLOWLY
EAST THROUGH THE DAY. MOST PRECIP SHOULD REMAIN WEST OF THE
FORECAST AREA THROUGH 00 UTC AND INCREASE IN COVERAGE WEDNESDAY
EVENING. WITH MLCAPE UP TO 2000 J/KG AND 0 TO 6 KM BULK SHEAR FROM
30 TO 40 KTS ALONG THE SFC TROUGH...STRONG TO SEVERE STORMS ARE
POSSIBLE AS NOTED BY THE SPC DAY 2 CONVECTIVE OUTLOOK. SHEAR
PROFILES SUPPORT SUPERCELLS...BUT CONVECTION MAY GROW UPSCALE INTO
A LINEAR CONVECTIVE SYSTEM AS THE NIGHT PROGRESSES. PRIMARY
THREATS WILL BE LARGE HAIL...DAMAGING WIND AND ISOLATED TORNADOES.

ANOTHER CONCERN IS MODERATE TO HEAVY RAIN GIVEN STRONG MOISTURE
ADVECTION (SFC DEW POINTS IN THE UPPER 60S TO LOWER 70S) AND PWATS
RISING ABOVE 1.5 INCHES. OVER THE PAST 7 TO 14 DAYS...AREAS WEST
OF THE VALLEY HAVE RECEIVED LESS RAINFALL COMPARED TO THE EAST
WHERE 100 TO 300 PERCENT OF NORMAL HAS FALLEN. DO NOT EXPECT
WIDESPREAD FLOODING ISSUES WEST OF THE VALLEY...BUT MAY NEED TO
FURTHER EVALUATE AREAS ALONG AND EAST OF THE VALLEY. RAINFALL FOR
THESE AREAS NOT EXPECTED UNTIL EARLY THURSDAY...SO STILL SOME TIME
TO DECIDE ON POTENTIAL WATCH HEADLINES.

TEMPERATURES WEDNESDAY TO RISE INTO THE MID 70S TO LOWER 80S WITH
BREEZY EASTERLY WIND.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 336 PM CDT TUE JUN 17 2014

SFC LOW AND ASSOCIATED WARM FRONT LIFT NORTH INTO THE SOUTHERN
FORECAST AREA ON THURSDAY. CONVECTIVE EVOLUTION WILL DEPEND
HEAVILY ON WHAT HAPPENS WEDNESDAY NIGHT. STILL EXPECT MODEST
INSTABILITY ALONG SFC TROUGH THURSDAY AFTERNOON...BUT SHEAR IS
WEAK. SEVERE THREAT WILL BE LOWER THAN LATE WEDNESDAY...BUT SOME
STRONGER STORMS STILL POSSIBLE. OVERALL...EXPECT A WIDE SWATH OF
SHOWERS AND THUNDERSTORMS TO SLOWLY MOVE ACROSS THE FORECAST AREA.

FRIDAY NIGHT THROUGH TUESDAY...THE WET PATTERN WILL CONTINUE FOR THE
BEGINNING OF THE PERIOD WITH A CLOSED LOW HANGING AROUND THE
NORTHERN PLAINS. THE UPPER LOW MOVE OFF TO THE EAST BY
SUNDAY...ALTHOUGH THE GFS IS LESS PROGRESSIVE ON MOVING THE SYSTEM
OUT OF THE AREA THAN THE OTHER DETERMINISTIC MODELS. WILL CONTINUE
TO KEEP FAIRLY HIGH POPS FOR MUCH OF THE WEEKEND ALTHOUGH SLIGHTLY
LOWER ON SUNDAY AS THE SFC LOW AXIS MOVES EAST. BY EARLY NEXT
WEEK...UPPER RIDGING POPS UP INTO THE PRAIRIE PROVINCES OF CANADA
BUT MODELS STILL SHOW SOME SIGNS OF A EMBEDDED SHORTWAVE SOMEWHERE
OVER THE NORTHERN OR CENTRAL PLAINS. WITH THE POSSIBILITY OF SOME
WEAK RIDGE RIDER STORMS KEPT THE LOW POPS GOING THAT THE ALLBLEND
GIVES US. HOWEVER...IT DOES SEEM LIKE THERE WILL BE A WELCOME DRYING
TREND TOWARDS THE END OF THE PERIOD. TEMPS SHOULD BE NEAR SEASONAL
AVERAGES.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 633 PM CDT TUE JUN 17 2014

JUST EXPECTING EAST-NE WINDS TONIGHT ALONG WITH INCREASING CIRRUS
FROM THE WEST. THE EAST WINDS WILL BECOME A LITTLE GUSTY ON WED
WITH THE MAIN QUESTION BECOMING CONVECTIVE POTENTIAL. THINKING
SOME TSTMS WILL DEVELOP OVER CENTRAL ND DURING THE AFTERNOON AND
POSSIBLY AFFECT KDVL. WILL HOLD OFF ON MENTIONING ANY TSTMS
FURTHER EAST FOR NOW BUT WILL INCLUDE BY THE 06Z TAF SET FOR LATE
AFTERNOON AT KGFK/KFAR.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

UPDATE...GODON
SHORT TERM...ROGERS
LONG TERM...ROGERS/JR
AVIATION...GODON
Hazardous weather outlook, Jun 17, 6:38 AM CDT, 14 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
638 AM CDT TUE JUN 17 2014

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-181145-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
638 AM CDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON ACROSS SOUTHEAST
NORTH DAKOTA AND INTO WEST CENTRAL MINNESOTA. SEVERE STORMS ARE
NOT EXPECTED THOUGH A COUPLE COULD BE STRONG.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE LIKELY WEDNESDAY INTO THURSDAY. THERE IS
POSSIBILITY THAT STORMS WEDNESDAY AND WEDNESDAY NIGHT WILL BE
SEVERE. THUNDERSTORMS ARE POSSIBLE ALSO IN THE AFTERNOONS ON SUNDAY
AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE NEEDED WEDNESDAY AND THURSDAY.

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 9:31 AM CDTRiver Flood WarningFGFClay9 days

Nearby

River Flood Warnings in Minnesota, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.